Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Has ADHD. Stopped concerta, lack of focus, frequent talking. Can puberty affect how concerta works?

My son is 14 and on Concerta for ADHD- had been for many years. Recently he began refusing the meds bc he says they make him feel sad and that he thinks he can do better school work without them. This is day 2 of no meds at school. So far some teacher feedback indicates that he was more chatty and a bit more unfocused w/o the meds. No academic achievement to look at yet. BUT my question is, can puberty affect how the Concerta works?
Asked On : Mon, 19 Nov 2012
Answers:  1 Views:  176
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
hello there,
there seems to be a relation between concerta (methylphenidate) and puberty, but it's the other way round. actually puberty does not affect the way concerta works, but concerta does affect attainment of puberty more so in boys.

when the child starts attaining puberty, the testosterone level is raised and it tends to worsen the ADHD in the person, so it may not be the best of times to stop taking medicines as it may turn counterproductive.

so my advice would be to restart medicine without delay and without any gap. and furthermore you should have consulted your doctor before taking any such steps as it may be detrimental to your son.

hope my advice is helpful for you
thanks for your query
Dr. Amit Kumar
Answered: Wed, 21 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor